MAUDE Adverse Event Report: NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 11104055
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received confirming the event.Patient activity at the time or prior to the event is unknown.The continuation of spinal instability adjacent to the initial construct was reported to be the reason for the construct extension.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact.The root cause of this reported event has not been determined.Review of labeling notes: warnings cautions and precautions product labeling indicates ".Potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, non-union, fracture of the vertebra, neurological injury, and vascular or visceral injury." device not yet returned.
 
Event or Problem Description
A male patient (age unknown) received an extension of a construct previously implanted (date unknown) due to continued degeneration/instability on (b)(6) 2016.On (b)(6) 2016, a revision surgery was again performed after radiographs indicated a connector used to join the two segments had separated.No patient injury was reported.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
san diego CA 92121
MDR Report Key6013258
Report Number2031966-2016-00073
Device Sequence Number13589387
Product Code NKB
UDI-Device Identifier00887517596246
UDI-Public00887517596246
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number11104055
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2015
Initial Report FDA Received Date10/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1